Colorado, 2008Tornado and Damaging Wind in Colorado, June 26, 2008
June 26, 2008 · NWS GLD · 2 events in 2 counties and zones
During the afternoon hours, a line of thunderstorms developed over northeast Colorado producing a brief landspout tornado 3 miles northwest of Yuma. This line of storms went on to produce wind gusts approaching 60 mph in northwest Kansas and southwest Nebraska.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon hours, a line of thunderstorms developed over northeast Colorado producing a brief landspout tornado 3 miles northwest of Yuma. This line of storms went on to produce wind gusts approaching 60 mph in northwest Kansas and southwest Nebraska.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 26, 1:10 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 1:10 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT THU JUN 26 2008
.DISCUSSION...FORECAST CONCERNS ARE PRECIPITATION CHANCES THE NEXT
FEW DAYS.
TONIGHT-SUNDAY NIGHT...A COLD FRONT WILL MOVE THROUGH THE AREA
TONIGHT WITH HIGH PRESSURE IN ITS WAKE FRIDAY AS AN UPPER LEVEL
LOW PRESSURE AREA MOVES INTO NORTH DAKOTA. ON SATURDAY THIS UPPER
LOW IS EXPECTED TO MOVE TOWARD THE GREAT LAKES WITH HIGH PRESSURE
AND A NORTHERLY COMPONENT TO THE WIND REMAINING OVER THE AREA. FOR
SATURDAY NIGHT THROUGH SUNDAY NIGHT THE UPPER LOW AND ASSOCIATED
TROUGH WILL EXPAND THEN SLOWLY LIFT NORTHEAST ALLOWING A LARGE
UPPER RIDGE CENTERED WEST OF THE DIVIDE TO SLOWLY EXPAND EASTWARD.
AFTERNOON TEMPERATURES FRIDAY WILL BE TRICKY AND DEPENDENT ON
FRONTAL TIMING. HAVE GONE WITH MID 80S ACROSS THE NORTH TO MID 90S
ACROSS THE SOUTH. FOR SATURDAY AND SUNDAY A COOLING TREND WITH
READINGS GENERALLY IN THE 80S BOTH DAYS.
WILL KEEP A CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT NIGHT AS
SOUTHEAST COLORADO WAVE MOVES ACROSS THE AREA. SHORTLY AFTER 06Z
ANY PRECIPITATION SHOULD BE EAST OF THE AREA AS SUBSIDENCE AND
DECREASING MOISTURE MOVE IN SO HAVE REMOVED THUNDERSTORMS IN THIS
TIMEFRAME AS A RESULT. MAY SEE SOME LIGHT SHOWER ACTIVITY BY 18Z
TOMORROW MORNING EITHER OVER THE FAR SOUTH WHERE LOW LEVEL
CONVERGENCE IS MAXIMIZED BUT BETTER MOISTURE IS FARTHER NORTH OR
ACROSS THE FAR NORTH WHERE BETTER MOISTURE IS LOCATED BUT
CONVERGENCE AND INSTABILITY IS LESS. BY AFTERNOON MID LEVEL
MOISTURE AND INCREASING JET DYNAMICS ALONG WITH WEAKEST INHIBITION
POINT TO AREAS ALONG AND DOWNSTREAM OF THE CHEYENNE RIDGE AND
PALMER DIVIDE. WITH 0-6KM WINDS FROM THE NORTHWEST A FEW OF THESE
TERRAIN DRIVEN STORMS MAY MOVE A BIT FURTHER EAST. WITH WEAK MID
LEVEL LAPSE RATES SEVERE STORMS ARE NOT EXPECTED. WITH THE LOSS OF
DAYTIME HEATING THESE STORMS SHOULD DISSIPATE BY 03Z OR SO AS THEY
MOVE SOUTHEAST. SHOULD SEE ISOLATED STORMS AGAIN LATE SATURDAY
AFTERNOON/EARLY EVENING ACROSS THE HIGHER TERRAIN OF THE PALMER
DIVIDE WHERE INHIBITION IS LOWEST. BY MIDNIGHT THIS ACTIVITY WILL
HAVE DISSIPATED.
FOR THE MONDAY THROUGH THURSDAY PERIODS...GOOD AGREEMENT ON UPPER
LEVEL HIGH PRESSURE/850 THERMAL RIDGE OVER THE INTERMOUNTAIN WEST
AND HIGH PLAINS WITH UPPER TROUGHS BOTH NEAR THE WEST COAST AND
OVER THE GREAT LAKES/NORTHEAST.
NOT PROMISING FOR PRECIPITATION CHANCES ON MONDAY AS BEST
INSTABILITY TO OUR WEST AND 0-6KM STORM MOTIONS SHOW A NORTHEAST
COMPONENT SUGGESTING STORMS NOT MOVING INTO THE AREA. FOR TUESDAY
A BIT BETTER CHANCE AS SOME MOISTURE MOVES INTO THE AREA AND SOME
WEAK CONVERGENCE DEVELOPS ALONG A SURFACE TROUGH OVER THE CO/KS
BORDER. 0-6KM WINDS ARE FROM THE SOUTH SO AT LEAST STORMS
COULD/SHOULD MOVE INTO THE AREA IF THEY DONT DEVELOP ALONG THE
TROUGH.
AFTERNOON TEMPERATURES WILL RANGE FROM AROUND 90 MONDAY TO THE MID
AND UPPER 90S BY WEDNESDAY. THURSDAY LOOKS RATHER WARM TOO WITH
READINGS IN THE MID TO POSSIBLY UPPER 90S IF GFS 850 TEMPERATURES
VERIFY. IN FACT...TRIPLE DIGIT READINGS POSSIBLE ALONG THE CO/KS
BORDER. WONT GO QUITE THAT HIGH AT THIS POINT HOWEVER.
DDT
&&
.AVIATION...
FOR THE 18Z TAF CYCLE...VFR CONDITIONS ARE EXPECTED TO PREVAIL
THROUGH MOST OF THE TAF PERIOD. WIDELY SCATTERED AFTERNOON
CONVECTION EXPECTED TO DEVELOP WITH PEAK HEATING...ALTHOUGH
UNCERTAIN IF THEY WILL DIRECTLY IMPACT A TAF SITE. COLD FRONT WILL
APPROACH DURING THE OVERNIGHT HOURS WITH WIND SHIFT TO THE NORTH AND
GUSTY EARLY FRIDAY MORNING.
24
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
WFO GOODLAND
Hazardous weather outlook, Jun 26, 9:03 AM MST, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1003 AM MDT THU JUN 26 2008
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1003 AM MDT THU JUN 26 2008 /1103 AM CDT THU JUN 26 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE LATE MORNING AND
EARLY AFTERNOON HOURS...MAINLY EAST OF HIGHWAY 25. OCCASIONAL
LIGHTNING STRIKES AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE NEAR
THESE STORMS.
SCATTERED THUNDERSTORMS WILL REDEVELOP LATER THIS AFTERNOON...MAINLY
WEST OF HIGHWAY 25 INCLUDING EASTERN COLORADO. THESE STORMS WILL
BE CAPABLE OF PRODUCING GUSTY OUTFLOW WINDS AND CLOUD-TO-GROUND
LIGHTNING. QUARTER SIZED HAIL MAY ALSO ACCOMPANY SOME OF THE
STRONGER THUNDERSTORMS. SOME OF THESE STORMS WILL MOVE EAST INTO THE
REMAINDER OF THE TRI STATE AREA THIS EVENING...WITH A CONTINUED
ISOLATED WIND AND SMALL HAIL THREAT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY MORNING AS A COLD
FRONT PUSHES SOUTH THROUGH THE REGION. THE MAIN THREAT WILL BE
CLOUD-TO-GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
DLF/JDK
Tornado, Yuma
- When
- June 26, 3:20 PM MST to 3:21 PM MST
- Where
- Yuma County, 3 mi NW of Yuma
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 25 yd
- Reported by
- Law Enforcement
- Coordinates
- 40.151, -102.760
The Yuma Police department reported a landspout tornado 3 miles northwest of town. This tornado occurred for one minute and caused no damage.
Thunderstorm Wind, Kit Carson
- When
- June 26, 3:41 PM MST
- Where
- Kit Carson County, Burlington Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.320, -102.280
A wind gust of 51 knots was recorded at the Burlington ASOS.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 101725, 101726.